Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

On depo shots. Having spotting, cramps in regular intervals. Common with depo?

good morning or afternoon doctor :) my name is brittnie and i m 22 years old. i have been on the depo shot for 6 months now and am not due for a shot til march. i woke up this morning spotting with severe low cramps , between my hip bones and lower back. the cramps feel like normal menstrual cramps with sharp almost unbearable pains lasting 8 seconds every 5 to 10 minutes or so. i m nervous about how intense these pains are. should i seek medical attention or is this a common issue with the depo? thank you so much, brittnie
Asked On : Thu, 31 Jan 2013
Answers:  2 Views:  824
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dec 2012

Thanks for posting on HCM

One of the side effects of depo shots is abnormal menstrual cycle or spotting and can cause other side effects. Depo shot protects against pregnancy in more than 99% (chances of failure are significantly less than 1%) but does not protect against STDs so you are probably having an acute pelvic inflammatory diseases or having another pelvic diseases which would need to checked out by your gynobs. Rarely there is a possibility of extrauterine pregnancy which if ruptured might present as you described.
My suggestion is you should seek medical attention urgently. One can never know exactly what can be going inside. Emergency pelvic ultrasound can reveal a lot of information regarding the problem. If no major issue, your doctor will reassure you and you can go back home with a peace of mind.

Hope this helps
Answered: Fri, 1 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi Brittnie thanks for your question
Spotting irregular bleeding or no bleeding are the side effects of Depo shot.Cramps and pain could be due to spotting.There is nothing to worry.You can take simple analgesics(pain killer) for pain.However if pain,cramps and spotting remain persistent,seek medical advice.
Hope this answers your question.
Answered: Fri, 1 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor